Idaho, 2003Damaging Wind in Idaho, June 20, 2003
June 20, 2003 · NWS SLC · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 20, 4:00 AM MST, 48 minutes earlier.
Area forecast discussion, Jun 20, 4:00 AM MST, 48 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
500 AM MDT FRI JUN 20 2003
.SYNOPSIS...AN UPPER TROUGH MOVING THROUGH THE NORTHERN ROCKIES WILL
PUSH A COLD FRONT INTO EXTREME NORTHWEST UTAH THIS AFTERNOON AND
INTO CENTRAL UTAH ON SATURDAY.
.DISCUSSION...COLD UPPER TROUGH MOVING INTO ID TODAY WILL PUSH A
SURFACE FRONT INTO THE SEA LEVEL PRESSURE TROUGH THAT IS ALREADY
PRESENT OVER THE NORTH HALF OF THE GSL. EXPECT THIS FRONTAL ZONE TO
BECOME QUITE ACTIVE WITH SHOWERS AND THUNDERSTORMS IN THE EXTREME NW
CORNER AS EARLY AS NOON TODAY. NOT QUITE ENOUGH VERTICAL SHEAR TO
SUPPORT SUPERCELLS UNTIL AFTER ABOUT 00Z THIS EVENING...THEN SHEAR
INCREASES RAPIDLY OVER NORTHERN PART OF THE FORECAST AREA. UNTIL
THEN BRIEF HEAVY RAIN AND STRONG GUSTY WINDS WILL BE THE MAIN STORY
IN THE VICINITY OF I-84 FROM TREMONTON TO THE ID BORDER.
ELSEWHERE COMBINATION OF SURFACE PRESSURE GRADIENT AND WINDS ALOFT
WILL PRODUCE A WINDY DAY...ESPECIALLY THE WESTERN VALLEYS SOUTH OF
THE SURFACE TROUGH AXIS. DONT EXPECT MUCH CONVECTION OVER THE
SOUTH...BUT SOME PREFRONTAL SHOWERS AND THUNDERSTORMS ARE A GOOD BET
OVER THE NORTHERN PORTION OF THE WASATCH PLATEAU...THE
TAVAPUTS...AND THE UINTAS.
FRONT PUSHES SOUTH TO ABOUT SLC THIS EVENING BUT MOS FROM ALL MODELS
SUGGEST THE FRONT WILL RETREAT OR REFORM OVER THE GSL OVERNIGHT AND
THEN PUSH SOUTH TO CENTRAL UTAH MIDDAY SATURDAY. SOME CONVECTION
POSSIBLE ALONG FRONTAL ZONE OVER CENTRAL UT AND UINTA MTNS/BASIN
SATURDAY AFTERNOON BUT OTHERWISE MUCH LESS ACTIVITY THAN WELL SEE
THIS AFTERNOON AND EVENING.
SOME COOLING TODAY...AND MUCH MORE COOLING ON NORTH SIDE OF THE
FRONT SATURDAY. AIRMASS REMAINS COOLER THAN AVERAGE SUN/MON AND THEN
IT REALLY GETS COLD WITH NEXT TROUGH MON NIGHT/TUES. VARIOUS MODELS
ARE HANDLING THE DETAILS OF THIS TROUGH DIFFERENTLY AND BELIEVE IT
WILL BE A FEW MORE DAYS BEFORE THEY CONVERGE...BUT THEY ALL HAVE A
TROUGH OVER THE WEST...SO CONFIDENCE IS FAIRLY HIGH IN CONTINUED
COOL INTO ABOUT MIDWEEK BEFORE A RETURN TO NORMAL THU/FRI OF NEXT
WEEK.
SLC 4422 CDC 1111 DUNN
.SLC...FIRE WEATHER WATCH FOR SOUTHERN AND WESTERN UTAH FOR STRONG
SOUTH WINDS AND LOW RELATIVE HUMIDITIES FRIDAY AFTERNOON
THROUGH FRIDAY EVENING. SEE SLCRFWSLC FOR DETAILS.Hazardous weather outlook, Jun 20, 3:25 AM MST, 1 hour 23 minutes before
IDZ024-025-UTZ001>021-WYZ021-DDHHMM-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
700 AM MDT FRI JUN 20 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF
UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING
.DAY ONE... TODAY
THUNDERSTORMS WITH STRONG WINDS ARE LIKELY IN EXTREME NORTHWEST UTAH
TODAY ESPECIALLY IN THE MOUNTAINS ALONG THE IDAHO BORDER AND
INTERSTATE 84.
.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY
UNSEASONABLY COOL WEATHER IS EXPECTED TUESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.
WCJIN-WYSW
Thunderstorm Wind, Franklin
- When
- June 20, 4:48 AM MST to 4:50 AM MST
- Where
- Franklin County, Weston
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.181, -111.813 (the zone’s center; the record gives no point)
Strong microburst winds knocked trees and power lines down in Weston, Idaho.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, June 20, 2003$226,000 · F2 · 16 events
- Flood in Pennsylvania, June 20 to 21, 20031 death · 1 event
- Hail in Colorado, June 20, 2003$4.0 million · 1.75 in hail · 3 events
- Hail and Damaging Winds in Texas, June 20, 2003$925,000 · 1.75 in hail · 18 events
- Damaging Winds in Texas, June 20, 2003$500,000 · 70 kt wind · 2 events
- Flash Flood in Florida, June 20, 2003$502,000 · 1 event
- Flash Flooding and Hail in Texas, June 20, 2003$280,000 · 90 kt wind · 8 events
- Flash Flood in Florida, June 20, 2003$337,000 · 1 event
- Damaging Wind in Montana, June 20, 2003$200,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in South Dakota, June 20, 2003$100,000 · 61 kt wind · 13 events
- Tornado and Hail in Colorado, June 20, 2003F0 · 16 events
- Flash Flooding and Hail in Texas, June 20, 2003$15,000 · 1.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380321.